Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 31, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 22, 2011, 4:17 PM CDT for Jefferson County, Keokuk County, Washington County, Iowa. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 4:17 PM CDT (21:17 UTC)
- Expired
- May 22, 2011, 5:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, IA, Keokuk County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 130 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 4:26 PM CDT | TSTM WND DMG | Richland, IA | LARGE TREE DOWN AND IS BLOCKING ROAD. |
| May 22, 4:37 PM CDT | HAIL 1 | Ollie, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:51 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648
WUUS53 KDVN 222117
SVRDVN
IAC101-107-183-222200-
/O.NEW.KDVN.SV.W.0031.110522T2117Z-110522T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
417 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JEFFERSON COUNTY IN SOUTHEAST IOWA...
EASTERN KEOKUK COUNTY IN SOUTHEAST IOWA...
WESTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 500 PM CDT.
* AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR BATAVIA...OR 10 MILES WEST OF FAIRFIELD...AND
MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ABINGDON...MAHARISHI VEDIC CITY...PACKWOOD...RICHLAND...PLEASANT
PLAIN...HARPER...KINROSS...WELLMAN AND RICHMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4147 9202 4147 9159 4090 9207 4090 9218
4115 9219 4116 9225
TIME...MOT...LOC 2117Z 209DEG 37KT 4106 9213
WIND...HAIL 60MPH 1.00IN
$$
ERVIN2 follow-up statements
677
WWUS53 KDVN 222130
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
430 PM CDT SUN MAY 22 2011
IAC101-107-183-222200-
/O.CON.KDVN.SV.W.0031.000000T0000Z-110522T2200Z/
WASHINGTON IA-KEOKUK IA-JEFFERSON IA-
430 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN JEFFERSON...EASTERN KEOKUK AND WESTERN WASHINGTON
COUNTIES...
AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR PACKWOOD...OR 12 MILES NORTH OF FAIRFIELD...MOVING
NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RICHLAND...LAKE DARLING STATE PARK...RUBIO...TALLEYRAND...HARPER...
KEOTA...WEST CHESTER...KINROSS...WELLMAN AND RICHMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4147 9202 4147 9159 4107 9194 4108 9217
4115 9219 4116 9225
TIME...MOT...LOC 2131Z 209DEG 37KT 4119 9204
WIND...HAIL 60MPH 1.00IN
$$
SHEETS917
WWUS53 KDVN 222148
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
448 PM CDT SUN MAY 22 2011
IAC101-107-222158-
/O.CAN.KDVN.SV.W.0031.000000T0000Z-110522T2200Z/
KEOKUK IA-JEFFERSON IA-
448 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON AND
EASTERN KEOKUK COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4121 9182 4127 9192 4131 9194 4140 9194
4147 9194 4147 9159
TIME...MOT...LOC 2148Z 209DEG 37KT 4134 9193
$$
IAC183-222200-
/O.CON.KDVN.SV.W.0031.000000T0000Z-110522T2200Z/
WASHINGTON IA-
448 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WESTERN WASHINGTON COUNTY...
AT 446 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY 6
MILES WEST OF WEST CHESTER...OR 13 MILES WEST OF WASHINGTON...MOVING
NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLMAN
AND RICHMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4121 9182 4127 9192 4131 9194 4140 9194
4147 9194 4147 9159
TIME...MOT...LOC 2148Z 209DEG 37KT 4134 9193
WIND...HAIL <58MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:43 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 22, 2:43 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 243 PM CDT SUN MAY 22 2011 .SYNOPSIS... SEVERE STORMS ARE ONGOING OVER THE FORECAST AREA AS A VIGOROUS UPPER LEVEL LOW OVER MINNESOTA MOVES EAST. A SURFACE DRY LINE WAS MOVING ACROSS EASTERN IOWA WITH THE MAIN SURFACE COLD FRONT LOCATED NEAR THE IOWA NEBRASKA/BORDER. AHEAD OF THE DRY LINE SURFACE DEW POINTS WERE IN THE UPPER 60S AND LOWER 70S. SURFACE WINDS WERE GENERALLY SOUTH AROUND 20 MPH WITH GUSTS TO 30 MPH. ..KUHL.. && .SHORT TERM...TONIGHT AND TOMORROW. THIS AFTERNOON AND EVENINGS ROUND OF SUPERCELLS AND BOWING LINE SEGMENTS WILL MOVE EAST OF THE FORECAST AREA BEFORE MIDNIGHT. THE 18Z DAVENPORT SOUNDING SHOWED VERY STEEP LAPSE RATES ALOFT WITH MINIMAL CAPPING. DAMAGING WINDS AND LARGE HAIL ARE VERY LIKELY BEFORE THE STORMS EXIT THE AREA. WIND PROFILES ARE ALSO FAVORABLE FOR SUPERCELL DEVELOPMENT WITH A POSSIBILITY OF TORNADOES. THE PASSAGE OF THE COLD FRONT LATER THIS EVENING WILL END THE THREAT OF SEVERE WEATHER FROM WEST TO EAST. A FEW SCATTERED THUNDERSTORMS ARE POSSIBLE TOMORROW WITH COLD AIR AND CYCLONIC FLOW ALOFT WRAPPING AROUND THE BACK SIDE OF THE DEPARTING UPPER LEVEL LOW. ..KUHL.. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY... ACTIVE WEATHER PATTERN CONTINUES WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. ON MONDAY THE LONG RANGE MODELS PROG A UPPER LEVEL RIDGE TO BUILD OVER THE NORTHERN PLAINS WITH A 1020 MILLIBAR HIGH PRESSURE CENTER LOCATED OVER MANITOBA...ADVECTING COOL DRY AIR ACROSS THE REGION. MEANWHILE...A WEAK SURFACE BOUNDARY WILL BE LOCATED JUST TO THE SOUTHEAST OF THE AREA. THIS BOUNDARY COULD BE THE FOCUS FOR A FEW SHOWERS OR THUNDERSTORMS SO I WILL KEEP THE CURRENT FORECAST OF SLIGHT CHANCE POPS. ON TUESDAY A SOUTHERN STREAM LOW WILL DEVELOP OVER THE FOUR CORNERS REGION OF THE SOUTHWEST AND MOVE EAST TO NEAR EASTERN KANSAS AND IOWA BY WEDNESDAY. THIS SYSTEM WILL PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE AREA TUESDAY NIGHT THROUGH THURSDAY. SHOWERS WILL BE MOST LIKELY OVER THE SOUTHERN HALF OF THE FORECAST AREA WITH A CHANCE OF SHOWERS ACROSS THE NORTH. TEMPERATURES WILL REMAIN BELOW NORMAL WITH LOWS IN THE UPPER 40S TO MID 50S AND HIGHS ONLY IN THE 60S. ANOTHER UPPER LEVEL RIDGE WILL THEN APPROACH THE UPPER MISSISSIPPI VALLEY ON THURSDAY NIGHT BRINGING DRY WEATHER TO THE REGION ON FRIDAY. THE NEXT UPPER LEVEL LOW WILL MOVE OUT OF THE NORTHERN ROCKIES BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. THE LONG RANGE MODELS PROG THIS SYSTEM TO BE PROGRESSIVE AND SHOW A LONG WAVE UPPER LEVEL RIDGE DEVELOPING OVER THE ROCKIES AND PLAINS. THIS RIDGE SHOULD BRING DRY WEATHER TO THE REGION NEXT SUNDAY. ..KUHL.. && .AVIATION... SCATTERED STORMS...SOME WITH LARGE HAIL AND DAMAGING WINDS...ARE EXPECTED TO EXIT EAST OF THE TERMINALS BY 01Z AS A WEAK COOL FRONT PUSHES THROUGH. THIS FRONT WILL CAUSE THE GUSTY S-SW WINDS TO VEER TO THE SW AND WEST AND DIMINISH TO LESS THAN 12 KTS AFTER SUNSET. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL OVERNIGHT. WINDS ARE EXPECTED TO PICK UP AGAIN BY MID MORNING MONDAY...ALONG WITH A POTENTIAL FOR DEVELOPING LOW CLOUDS WITH CIGS IN MVFR RANGE. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, May 22, 8:41 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 841 AM CDT SUN MAY 22 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231345- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 841 AM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF AN ADVANCING COLD FRONT THIS AFTERNOON. THE AMOUNT OF INSTABILITY...WIND SHEAR AND FORCING WILL SUPPORT SUPERCELL THUNDERSTORMS...ESPECIALLY BETWEEN 2 PM TO 5 PM OVER EASTERN IOWA. THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND...AND TORNADOES. STORMS ARE THEN EXPECTED TO ORGANIZE INTO LINES OR CLUSTERS...WITH THE MAIN SEVERE THREAT TRANSITIONING TO PRIMARILY DAMAGING WIND AND LARGE HAIL WHICH WILL CONTINUE INTO THE EVENING HOURS AND AFFECT THE ENTIRE OUTLOOK AREA. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT WILL BE CONDUCTED AT 11 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FRONTAL BOUNDARY STALLED OVER MISSOURI AND SOUTHERN ILLINOIS WILL PROVIDE A FOCUS FOR THUNDERSTORMS FROM MONDAY NIGHT INTO WEDNESDAY NIGHT. CONDITIONS DO NOT APPEAR FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. ANOTHER ROUND OF STORMS IS POSSIBLE BY NEXT WEEKEND...BUT IT IS TOO SOON TO DETERMINE THE RISK OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. SHEETS
In the hours before
Local storm report, May 22, 3:42 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
342 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 2 NNW NORTH LIBERTY 41.76N 91.62W
05/22/2011 E1.00 INCH JOHNSON IA TRAINED SPOTTER
&&
DMDLocal storm report, May 22, 3:51 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
351 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FUNNEL CLOUD CORALVILLE 41.69N 91.60W
05/22/2011 JOHNSON IA LAW ENFORCEMENT
OFFICERS REPORTED 2 FUNNEL CLOUDS. BOTH HAD BEGUN TO
DISSIPATE.
&&
DMDLocal storm report, May 22, 3:56 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL ELY 41.88N 91.59W
05/22/2011 E0.88 INCH LINN IA TRAINED SPOTTER
NICKEL SIZED HAIL. TIME ESTIMATED.
&&
T. PHILIPLocal storm report, May 22, 4:02 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
402 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL MOUNT VERNON 41.92N 91.42W
05/22/2011 E0.88 INCH LINN IA AMATEUR RADIO
&&
DMDLocal storm report, May 22, 4:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
406 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL E LISBON 41.92N 91.39W
05/22/2011 E0.25 INCH LINN IA TRAINED SPOTTER
&&
DMDLocal storm report, May 22, 4:07 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
407 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 1 SSW BELLE PLAINE 41.89N 92.28W
05/22/2011 E1.00 INCH BENTON IA TRAINED SPOTTER
0240 PM TORNADO 2 NW LADORA 41.78N 92.21W
05/22/2011 IOWA IA TRAINED SPOTTER
BRIEF TOUCHDOWNS 2 MILES NORTHWEST OF LADORA.
0254 PM TORNADO 3 NW NORTH ENGLISH 41.55N 92.12W
05/22/2011 IOWA IA NWS EMPLOYEE
0255 PM TORNADO 2 W PARNELL 41.58N 92.04W
05/22/2011 IOWA IA TRAINED SPOTTER
CONFIRMED TORNADO ON THE GROUND NEAR PARNELL.
0258 PM HAIL 1 SSW WILLIAMSBURG 41.66N 92.01W
05/22/2011 E0.75 INCH IOWA IA TRAINED SPOTTER
PEA TO DIME SIZED HAIL.
0258 PM FUNNEL CLOUD 2 N NORTH ENGLISH 41.54N 92.08W
05/22/2011 IOWA IA TRAINED SPOTTER
TIME ESTIMATED.
0300 PM HAIL 5 NNE HOLBROOK 41.65N 91.89W
05/22/2011 E0.75 INCH IOWA IA TRAINED SPOTTER
PEA TO DIME SIZE HAIL
0302 PM TSTM WND DMG 3 W PARNELL 41.58N 92.06W
05/22/2011 IOWA IA FIRE DEPT/RESCUE
POWER LINES DOWN
0304 PM HAIL 1 SSW WILLIAMSBURG 41.66N 92.01W
05/22/2011 E2.00 INCH IOWA IA TRAINED SPOTTER
TWO INCH DIAMETER HAIL.
0315 PM HAIL 4 SSW AMANA 41.74N 91.89W
05/22/2011 E0.75 INCH IOWA IA TRAINED SPOTTER
HAIL BEGAN AT 3 PM AND HAS CONTINUED FOR PAST 15 MINUTES
0336 PM TORNADO 4 SW NORTH LIBERTY 41.70N 91.66W
05/22/2011 JOHNSON IA TRAINED SPOTTER
TORNADO ON THE GROUND ABOUT 4 MILES SOUTHWEST OF NORTH
LIBERTY.
0340 PM HAIL 1 S WEBSTER 41.42N 92.17W
05/22/2011 M1.00 INCH KEOKUK IA TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL
0342 PM HAIL 2 NNW NORTH LIBERTY 41.76N 91.62W
05/22/2011 E1.00 INCH JOHNSON IA TRAINED SPOTTER
0345 PM FUNNEL CLOUD CORALVILLE 41.69N 91.60W
05/22/2011 JOHNSON IA LAW ENFORCEMENT
OFFICERS REPORTED 2 FUNNEL CLOUDS. BOTH HAD BEGUN TO
DISSIPATE.
0345 PM HAIL ELY 41.88N 91.59W
05/22/2011 E0.88 INCH LINN IA TRAINED SPOTTER
NICKEL SIZED HAIL. TIME ESTIMATED.
0401 PM HAIL MOUNT VERNON 41.92N 91.42W
05/22/2011 E0.88 INCH LINN IA AMATEUR RADIO
0401 PM FUNNEL CLOUD NORTH LIBERTY 41.74N 91.61W
05/22/2011 JOHNSON IA TRAINED SPOTTER
STRONG RAPID ROTATION NEAR N. PENN AND I380
0406 PM HAIL E LISBON 41.92N 91.39W
05/22/2011 E0.25 INCH LINN IA TRAINED SPOTTER
&&
T. PHILIPThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 10:09 PM CDT | Special Weather Statement | DVN | Iowa, Jefferson, Keokuk | 51 min |
| May 22, 2:01 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 44 min |
| May 22, 2:06 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk, Washington | 54 min |
| May 22, 2:34 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Linn | 33 min |
| May 22, 2:38 PM CDT | Tornado Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn | 67 min |
| May 22, 2:45 PM CDT | Tornado Warning | DVN | Benton, Iowa, Linn | 29 min |
| May 22, 3:22 PM CDT | Tornado Warning | DVN | Cedar, Iowa, Johnson | 53 min |
| May 22, 3:25 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Iowa, Johnson, Jones, Linn | 65 min |
| May 22, 3:43 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Washington | 47 min |
| May 22, 4:12 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones | 63 min |
| May 22, 4:17 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Washington | 43 min |
| May 22, 4:32 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Johnson | 58 min |
| May 22, 4:47 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 58 min |
| May 22, 4:56 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Scott | 64 min |
| May 22, 5:25 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Muscatine, Scott | 50 min |
| May 22, 5:28 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 62 min |
| May 22, 5:47 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 31 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.